Ohio, 2025

Winter Storm and Winter Weather in Ohio, November 29 to 30, 2025

November 29 to 30, 2025 · NWS IWX · 8 events in 8 counties and zones

An early season winter storm produced widespread moderate to heavy wet snow November 29th into early November 30th. Total snowfall accumulations generally ranged between 4 and 7 inches.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

An early season winter storm produced widespread moderate to heavy wet snow November 29th into early November 30th. Total snowfall accumulations generally ranged between 4 and 7 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Nov 29, 6:17 AM EST, 4 hours 43 minutes earlier. Its key messages:

  • Snow is expected to overspread northwest Indiana and southwest Lower Michigan this morning and across the remainder of the area into early to mid afternoon.
  • Winter Storm Warnings remain in effect for most of the area with the heaviest snowfall rates greatest impacts expected late this afternoon into this evening.
  • Snow diminishes overnight tonight, but lake effect snow showers are expected to develop again on Sunday with some additional travel impacts expected.
  • Another fast moving system may bring light snow accumulations Monday night into early Tuesday followed by a stronger cold intrusion Thu/Fri.
Area forecast discussion, Nov 29, 6:17 AM EST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
617 AM EST Sat Nov 29 2025

.KEY MESSAGES...

- Snow is expected to overspread northwest Indiana and
  southwest Lower Michigan this morning and across the remainder
  of the area into early to mid afternoon.

- Winter Storm Warnings remain in effect for most of the area
  with the heaviest snowfall rates greatest impacts expected
  late this afternoon into this evening.

- Snow diminishes overnight tonight, but lake effect snow
  showers are expected to develop again on Sunday with some
  additional travel impacts expected.

- Another fast moving system may bring light snow accumulations
  Monday night into early Tuesday followed by a stronger cold
  intrusion Thu/Fri.

&&

.DISCUSSION...
Issued at 414 AM EST Sat Nov 29 2025

Just some minor forecast changes made this morning, but overall
messaging remains intact with period of heaviest snowfall and
greatest impacts late this afternoon into this evening. The Winter
Storm Warning and Winter Weather Advisories areas remain intact with
some minor adjustments to ending times of the headlines on Sunday.
Winter Storm Warning headlines continue into Sunday afternoon mainly
for lake effect snow favored areas in phase 2 of this system.

A quick ramp-up of isentropic ascent is expected through the
remainder of the morning hours. An expansive precip shield has
already developed across the Lower/Mid MS River Valley this
morning. Near term progs of 290K surface depict strongest
isentropic lift across northern Missouri/west central Illinois
as of 08Z. Short term progs take zone of strongest ascent on
this surface into northwest Indiana/southwest Lower Michigan by
18Z. Track of this advective/isentropic forcing may be a little
more muted across far southeast portions of the forecast area
this afternoon. Initial low level thermal/moisture profiles and
285K condensation pressure deficit analysis suggests that this
saturation process could take a bit longer than previously
expected, particularly across eastern half/southeast portions of
the forecast area where isentropic forcing is slightly weaker.
Have made some minor adjustments to start time of headlines
(pushed back 3 hours across the east), although snow
accumulations across northwest Ohio may not occur until the mid
afternoon hours today. Some localized low level fgen at nose of
stronger low level flow could enhance late morning through mid
afternoon snow accumulations for some areas west of I-69.

Guidance has been fairly consistent with handling of this system
although some slight dprog/Dt trends could have an impact. Some
guidance appears a bit more disjointed in handling of mid/upper
level system, with a likely diabatically generated mid level PV
anomaly pushing through this afternoon deriving from ongoing MO/IL
precip. A tendency to perhaps slightly less phasing of primary
synoptic trough and this diabatically generated interior anomaly
appears to be trending solution to slightly weaker (albeit still
quite strong) kinematic fields and consequently just slightly
weaker northward moisture transport. Latest suite of guidance
also may not be quite as supportive for CSI type banding given
some weaker unidirectional mid level wind shear resulting from
the above guidance trends. Nonetheless, very strong advective
fields and increasing synoptic scale support via primary upper
trough and left exit region of central CONUS upper jet streak
should support greatest snowfall rates in the 21z-02Z time
period this evening. 00Z HREF suite also points to this time
period as greatest probs of experiencing 1-2 inch/hour snowfall
rates for a time. The strong warm/moist advection will result
in a highly elevated DGZ, although with some respectable depth
of 3-5K feet in the mid levels across far NW IN/SW Lower
Michigan. However, overall snow efficiency still appears to be
limited with this system across most of the area given strongest
lift in lower reaches of DGZ and more limited time window of
better DGZ moisture quality. Event average 9-12 snow to liquid
ratio was maintained in this forecast with warning level snow
amounts dependent on the high QPF nature of this system. Some
concern that relatively narrow window of strongest forcing
mechanisms late afternoon/evening and inefficient snow
production could lead to lower than forecasted snow amounts,
particularly east of I-69. At this time have made only minor
adjustments to forecasted snow amounts through tonight, with
just a slightly lower trend in most places. Highest
accumulations of 6 to 10 inches through 12Z Sunday are still
forecasted for northwest third of the area where some cross-
hair signature of mid level lift/DGZ is noted in forecast
time/height sections. Some consideration given to transitioning
the warning to an advisory south of US Route 24 across far
northeast Indiana/northwest Ohio but will allow dayshift to
assess trends this morning.

A mid level dry slot still looks to overspread the area
overnight into early Sunday morning, with a quick tapering of
snow across most of the area and a likely transition to light
snow/areas of drizzle with drying DGZ and near sfc wet bulbs
warming to near freezing across south/southeast areas. A quick
transition to stronger low level CAA ensues for Sunday morning
and afternoon as stronger upper vort lobe drops across the
southern Great Lakes. This should allow for at least a 6 to 9
hour period of favorable lake effect snow showers for additional
accumulations/impacts with gusty CAA-induced winds also
expected. Some higher res guidance also suggests potential of
mesovort-type feature to accompany a sharper low level trough
passage across southern Lake Michigan Sunday morning/midday.
Have maintained the Winter Storm Warning headline into Sunday
afternoon for areas possibly impacted by lake effect snow, and
have expired the warning by 15Z Sunday for remainder of the
area. This timing may need to be moved up further as most of the
synoptic accumulating snow could depart after 09Z Sunday
morning. Lake effect snow showers should wane Sunday evening.

Monday will feature quiet conditions as a progressive low level
anticyclone sweeps across the area, but attention quickly turns to a
lower amplitude fast moving system for Monday night/early Tuesday.
Primary low level baroclinic zone and better moisture will be
initially suppressed well south, but a period of northward moisture
transport is expected across the Ohio Valley ahead of this system.
Guidance differs with details in the amplitude of this wave and
northward extent of sfc reflection/moisture return. Even if a
more suppressed sfc reflection verifies, would expect a strong
mid level baroclinic zone to be in place locally, with fgen band
likely to affect area with some additional snow accumulations
Monday night/early Tuesday that could bring an additional 1-3"
of snow across the area. Thus, have accepted the sharp ramp-up
in PoPs for this period suggested by the model blended guidance.

No major changes to the extended forecast at this time with
fuller latitude longwave trough bringing stronger cold frontal
push for the Wed-Thu timeframe. Some single digit lows are
possible Thursday night under the influence of sfc high
pressure, also aided by potential of some light additional fresh
snowcover with the frontal forcing. Some moderation in
temperatures is possible by next weekend, but still below normal
for early December.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 615 AM EST Sat Nov 29 2025

Few changes made to the 12Z TAFs. A significant winter storm
will impact the area today through Sunday. Snow will begin to
overspread the area after 12Z this morning from west to east and
ceilings will quickly lower from VFR to IFR. Snow continues
throughout the afternoon with the heaviest snow expected between
21Z today to 03Z Sunday at both KFWA and KSBN. Heavy snow will
result in IFR to potentially LIFR ceilings and visibilities
throughout the afternoon and evening. Moderate snow and IFR
visibilities continue into the early morning hours on Sunday.
Some rain may mix in at times after 09Z Sunday at KFWA. In
addition to the snowfall, south winds will be breezy all day
today. Winds will be out of the southeast today, shifting to
become southwest overnight into early Sunday. Winds will be
sustained around 15 kts this afternoon and evening with gusts up
to 25 to 30 kts, especially after sunset tonight and into early
Sunday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Storm Warning until 7 PM EST /6 PM CST/ Sunday for
     INZ005-006-012-014-103-104-116-203-204.
     Winter Storm Warning from 10 AM this morning to 7 PM EST
     Sunday for INZ007-008.
     Winter Storm Warning from 10 AM this morning to 10 AM EST
     Sunday for INZ009-017-018-025>027-033-034.
     Winter Storm Warning until 10 AM EST Sunday for INZ013-015-020-
     022>024-032-216.
OH...Winter Storm Warning from 10 AM this morning to 10 AM EST
     Sunday for OHZ001-002-004-005-015-016-024.
     Winter Weather Advisory from 10 AM this morning to 10 AM EST
     Sunday for OHZ025.
MI...Winter Storm Warning until 7 PM EST Sunday for MIZ078-079-177-
     277.
     Winter Storm Warning from 10 AM this morning to 7 PM EST
     Sunday for MIZ080.
     Winter Storm Warning from 10 AM this morning to 10 AM EST
     Sunday for MIZ081.
MARINE...Small Craft Advisory from 1 PM this afternoon to 7 AM EST
     Sunday for LMZ043-046.
     Gale Watch from Sunday morning through Sunday evening for
     LMZ043-046.

&&

DISCUSSION...Marsili
AVIATION...Johnson
Hazardous weather outlook, Nov 29, 4:54 AM EST, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
454 AM EST Sat Nov 29 2025

INZ005-006-012-014-103-104-116-203-204-MIZ078-079-177-277-301000-
Elkhart-Lagrange-Starke-Marshall-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Cass MI-St. Joseph MI-Northern Berrien-
Southern Berrien-
454 AM EST Sat Nov 29 2025 /354 AM CST Sat Nov 29 2025/

...WINTER STORM WARNING NOW IN EFFECT FROM 7 AM EST  /6 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ SUNDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of snowfall accumulations will be appreciated.

INZ009-017-018-025>027-033-034-MIZ081-OHZ001-002-004-005-015-016-024-
301000-
De Kalb-Whitley-Allen IN-Huntington-Wells-Adams-Blackford-Jay-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
454 AM EST Sat Nov 29 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 AM EST SUNDAY...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of snowfall accumulations will be appreciated.

INZ007-008-MIZ080-301000-
Steuben-Noble-Branch-
454 AM EST Sat Nov 29 2025

...WINTER STORM WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST SUNDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of snowfall accumulations will be appreciated.

INZ013-015-020-022>024-032-216-301000-
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Grant-
Southern Kosciusko-
454 AM EST Sat Nov 29 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 AM EST SUNDAY...

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of snowfall accumulations will be appreciated.

OHZ025-301000-
Allen OH-
454 AM EST Sat Nov 29 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 AM EST SUNDAY...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of snowfall accumulations will be appreciated.

LMZ043-046-301000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
454 AM EST Sat Nov 29 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Watch.

Gales are possible on Sunday into Sunday evening.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter storm, 3 winter weather. Local standard time, as filed.

Winter Storm, Williams

When
November 29, 11:00 AM EST to November 30, 3:00 AM EST
Where
Williams forecast zone
Reported by
Public
Coordinates
41.560, -84.588 (the zone’s center; the record gives no point)

Moderate to heavy snow developed during the late morning hours of November 29th and continued through the early morning hours of November 30th. This was a wet snow with total snow accumulations generally around 6 inches. There was a report of 6.0 inches in Pioneer. Visibilities were reduced to a quarter of a mile at times in heavier snow. Numerous slide-offs and accidents were reported across the region.

Winter Storm, Fulton

When
November 29, 1:00 PM EST to November 30, 3:00 AM EST
Where
Fulton forecast zone
Reported by
Public
Coordinates
41.602, -84.130 (the zone’s center; the record gives no point)

Moderate to heavy snow developed during the early afternoon hours of November 29th and continued through the early morning hours of November 30th. This was a wet snow with total snow accumulations generally around 6 inches. There was a report of 5.5 inches 4 miles south of Swanton. Visibilities were reduced to a quarter of a mile at times in heavier snow. Numerous slide-offs and accidents were reported across the region.

Winter Storm, Defiance

When
November 29, 1:00 PM EST to November 30, 3:00 AM EST
Where
Defiance forecast zone
Reported by
Public
Coordinates
41.324, -84.490 (the zone’s center; the record gives no point)

Moderate to heavy snow developed during the early afternoon hours of November 29th and continued through the early morning hours of November 30th. This was a wet snow with total snow accumulations generally around 6 inches. There was a report of 5.5 inches in Hicksville. Visibilities were reduced to a quarter of a mile at times in heavier snow. Numerous slide-offs and accidents were reported across the region.

Winter Storm, Henry

When
November 29, 1:00 PM EST to November 30, 3:00 AM EST
Where
Henry forecast zone
Reported by
Emergency Manager
Coordinates
41.334, -84.068 (the zone’s center; the record gives no point)

Moderate to heavy snow developed during the early afternoon hours of November 29th and continued through the early morning hours of November 30th. This was a wet snow with total snow accumulations generally around 6 inches. There was a report of 5.5 inches 1 mile east of Napoleon. Visibilities were reduced to a quarter of a mile at times in heavier snow. Numerous slide-offs and accidents were reported across the region.

Winter Storm, Paulding

When
November 29, 1:00 PM EST to November 30, 3:00 AM EST
Where
Paulding forecast zone
Reported by
CoCoRaHS
Coordinates
41.117, -84.580 (the zone’s center; the record gives no point)

Moderate to heavy snow developed during the early afternoon hours of November 29th and continued through the early morning hours of November 30th. This was a wet snow with total snow accumulations generally around 6 inches. Visibilities were reduced to a quarter of a mile at times in heavier snow. Numerous slide-offs and accidents were reported across the region.

Winter Weather, Van Wert

When
November 29, 1:00 PM EST to November 30, 3:00 AM EST
Where
Van Wert forecast zone
Reported by
Emergency Manager
Coordinates
40.855, -84.586 (the zone’s center; the record gives no point)

Moderate to heavy snow developed during the early afternoon hours of November 29th and continued through the early morning hours of November 30th. This was a wet snow with total snow accumulations generally ranging between 4 and 6 inches. Visibilities were reduced to a quarter of a mile at times in heavier snow. Numerous slide-offs and accidents were reported across the region.

Winter Weather, Putnam

When
November 29, 1:00 PM EST to November 30, 3:00 AM EST
Where
Putnam forecast zone
Reported by
CoCoRaHS
Coordinates
41.022, -84.132 (the zone’s center; the record gives no point)

Moderate to heavy snow developed during the early afternoon hours of November 29th and continued through the early morning hours of November 30th. This was a wet snow with total snow accumulations generally ranging between 3 and 5 inches. Visibilities were reduced to a quarter of a mile at times in heavier snow. Numerous slide-offs and accidents were reported across the region.

Winter Weather, Allen

When
November 29, 1:00 PM EST to November 30, 3:00 AM EST
Where
Allen forecast zone
Reported by
Broadcast Media
Coordinates
40.772, -84.106 (the zone’s center; the record gives no point)

Moderate to heavy snow developed during the early afternoon hours of November 29th and continued through the early morning hours of November 30th. This was a wet snow with total snow accumulations generally ranging between 3 and 5 inches. Visibilities were reduced to a quarter of a mile at times in heavier snow. Numerous slide-offs and accidents were reported across the region.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1296641, 1296642, 1296643, 1296644, 1296645, 1296646, 1296647, 1296648.